MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23130
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the customer reported the following issue: ¿the catheter couldn't be released so stent couldn't be exposed fully as per complaint form: the catheter couldn't be released so stent couldn't be exposed fully.The catheter system and the stent were then completely removed from the patient and from the scope.¿ the following additional information was received: ¿yes, the stent was partially deployed, when removed from the patient body.¿ 1 x evo-10-11-10-b was returned to cirl for evaluation.Upon evaluation of the device it was noted that lockwire anchor assembly was not returned.The stent was fully deployed on return.The stent carrier to retrieval loop shaft joint was broken.The cannula had separated from the band and loop.The retrieval loop cannula had pierced out through the side of the flexor.Some of the lockwire was still present which would have come out of the retrieval loop indicating that the damage had occurred prior to releasing the lockwire.All components of the delivery system have been accounted for except the part of the lockwire and anchor assembly which were not returned.The customer complaint was confirmed as the stent carrier to retrieval loop shaft joint was broken.As usage conditions cannot be replicated within the laboratory setting, a definitive root cause could not be conclusively determined.It is thought that the failure of the joint between the stent carrier and the retrieval loop shaft assembly (which the retrieval loop shaft and the retrieval loop joint is part of) is unlikely to be the result of a manufacturing defect as this joint is proof loaded to 15n using tool ipe0711 during the introducer manufacture in cook ireland.The retrieval loop shaft and the retrieval loop pusher is also proof loaded to 40n by the retrieval loop assembly supplier during its assembly which was noted during lab evaluation.Additional information was received which was discussed with engineering: ¿how was the stent released/removed from the system? when was the lock wire pulled? he pulled out the scope and introducing system with the stent came out too.He tried to remove the introducing system and the stent.So all were outside of the patient.The lock wire was stuck a bit at the elevator, he removed the lock wire from the elevator (outside of the patient) and pulled it out when did the damage to the device occur, inside the patient or after removal from the patient? do you mean with device the stent and introducing system? he don¿t know where it¿s damaged but he thinks inside of the patient because the device was not working well¿ from this information it would indicate that the elevator may have been the cause of the problems experienced removing the lockwire 'the lock wire was stuck a bit at the elevator' which may have lead to the damage that was caused to the device.Prior to distribution all evo-10-11-10-b devices are subjected to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The catheter couldn't be released so stent couldn't be exposed fully as per complaint form: the catheter couldn't be released so stent couldn't be exposed fully.The catheter system and the stent were then completely removed from the patient and from the scope.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6705085
Report Number3001845648-2017-00265
Device Sequence Number1570416
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)190302(10)C1332288
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23130
Device Catalogue NumberEVO-10-11-10-B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/12/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1